Open Access
Translator Disclaimer
January 2000 Thick points for spatial Brownian motion: multifractal analysis of occupation measure
Amir Dembo, Yuval Peres, Jay Rosen, Ofer Zeitouni
Ann. Probab. 28(1): 1-35 (January 2000). DOI: 10.1214/aop/1019160110

Abstract

Let $\mathscr{T}(x,r)$ denote the total occupation measure of the ball of radius $r$ centered at $x$ for Brownian motion in $\mathbb{R}^3$. We prove that $\sup_{|x|\leq1}\mathscr{T}(x,r)/(r^{2}|\log r|)\rightarrow16/\pi^2$ a.s. as $r\rightarrow0$, thus solving a problem posed by Taylor in 1974. Furthermore, for any $a \in(0,16/\pi^2)$, the Hausdorff dimension of the set of “thick points” $x$ for which $\lim\sup_{r \to 0}\mathscr{T}(x,r)/(r^2|\log r|) = a$ is almost surely $2-a\pi^2 /8$; this is the correct scaling to obtain a nondegenerate “multifractal spectrum” for Brownian occupation measure. Analogous results hold for Brownian motion in any dimension $d \ge 3$. These results are related to the LIL of Ciesielski and Taylor for the Brownian occupation measure of small balls in the same way that Lévy’s uniform modulus of continuity, and the formula of Orey and Taylor for the dimension of “fast points ”are related to the usual LIL. We also show that the lim inf scaling of $\mathscr{T}(x,r)$ is quite different: we exhibit nonrandom $c_1,c_2 \ge 0$, such that $c_1 < \sup_x\lim \inf _{r \to 0}\mathscr{T}(x,y)/r^2 < c_2$ a.s. In the course of our work we provide a general framework for obtaining lower bounds on the Hausdorff dimension of random fractals of “limsup type.”

Citation

Download Citation

Amir Dembo. Yuval Peres. Jay Rosen. Ofer Zeitouni. "Thick points for spatial Brownian motion: multifractal analysis of occupation measure." Ann. Probab. 28 (1) 1 - 35, January 2000. https://doi.org/10.1214/aop/1019160110

Information

Published: January 2000
First available in Project Euclid: 18 April 2002

zbMATH: 1130.60311
MathSciNet: MR1755996
Digital Object Identifier: 10.1214/aop/1019160110

Subjects:
Primary: 28A80, 60J65
Secondary: 28A78, 60F99, 60J55

Rights: Copyright © 2000 Institute of Mathematical Statistics

JOURNAL ARTICLE
35 PAGES


SHARE
Vol.28 • No. 1 • January 2000
Back to Top